MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 8801-90034
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 ozark screwdrivers stripped upon screw insertion intra-operatively.The procedure was successfully completed with no adverse consequences, surgical delay or medical intervention.This report will capture the first of two screwdrivers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: found the tip of the screwdriver to have rotational deformation.Inner shaft thread is intact.Complaint history records were reviewed for this lot, and no similar complaints were identified.Device ifu and stg were reviewed: for instruments designed for re-use: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.To use the size 10 threaded driver: the size 10 threaded driver has a threaded distal tip to aid in the retention of the screws during insertion.Attach the proximal end of the threaded driver to the torque limiting handle.Insert the distal end of the threaded driver into the screw head and turn the knob clockwise to engage screw.Note: the threaded driver must be used with the 12-in lbs torque limiting handle.Note: the threaded driver will not work with the fast guide.It was reported that patient had hard bone and that excessive force had to be used to insert screw.The most likely cause of the reported event was determined to be due to excessive force applied during screw insertion.

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12740881
Report Number3004774118-2021-00346
Device Sequence Number19192482
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8801-90034
Device Lot NumberPCCY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer01/09/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown